Myositis !

Morning all my lupie friends . Was wondering if anyone is suffering with myositis?

Been having pain & weakness in my legs for ages now & finding walking difficult. I had a hour long MRI scan back about 3 months ago & had results yesterday. Was diagnosed with this now to add to the list of all the other problems. I've had lupus most of my life from age of 16 & now 54 ! Had my kidney transplant 20 years. Always something hey !

18 Replies

oldest • newest
  • For myositis, Please check the web site of The Myositis Association or www. tma.org

    You will find helpful info there

  • Thanks Wenwen for ur reply much appreciated!

    The read was very interesting.

  • Hi tremeal

    Sorry to read you've been diagnosed with myosotis, quite a rare condition. Have you been put on any treatment for it?. I think steroids are used to combat any damage!. There's always something with us, can feel like we're just a collection of illnesses!. Hope your better soon. X

  • Hi misty no haven't been put on any treatment for it but I I've been on steroids over 30 years anyway. Shouldn't be getting all this with the meds I'm on but hey u know what lupus is like it seems to over ride everything. I'm at my wits end with colitis too it's just a nightmare ! Thanks for ur response much appreciated x

  • Hi tremarel

    Feel for you with colitis, got bout myself at mo, hope you get the right help. Does your Gastro have a specialist nurse you could ask?. Are you due an appointment with consultant?. What dose of steroid are you on?. You've taken them a long time!. Fingers tightly crossed they help with both problems soon!. Although I've not been officially diagnosed I definitely have muscle weakness problems as the lower the steroids go the more I notice it!. You wouldn't believe our bodies could produce so much!. X

  • Morning Misty it's blooming awful got to be one of the worst things ever. Just non stop diahorria going 10 plus times a day & 3 / 4 in the night. Really at my wits end. Diagnosed with microscopic colitis. The consultant said there is no more he can do for me ! Depressing me so much now as not making to the bathroom & afraid to leave home because of the incontinence. On low dose of steroids 7.5 have been on steroids well over 30 years . Had so many over the years the side effects are taking its toll now but everything I've had, increasing, Imodium just does nothing. Hope ur colitis sussides for u soon I really know what ur going through. Keep smiling Hayley x

  • Hi Hayley

    You can't live like that . Your steroid dose is quite low really. Have you tried Colifoam? A topical steroid for the bowel. It works for me but I have UC. Have you thought of seeing another Gastro?. What does your GP say?. Thinking of you. X

  • Thank u misty . I paid private to see a consultant first & he said I was to complex for him so referred me to the top consultant. I hated his attitude towards me he was not nice. Not that I expect miracles but no compassion. He was the one said sorry can't do no more for u ! No I haven't tried that. I'm sure have heard if it & I'm sure they wrote a script for me for something like that & boots & all the pharmacies said it was discontinued. Not sure the outcome of this but way I'm going I'll either end up in hospital or something else is going to happen as a result of loosing so much fluid from by back end. Thanks for ur kind email have a lovely evening x

  • Hi again Misty just read u have lesions removed off legs. Just thought I'd mention me too. Been diagnosed with Bowens disease. Is yours the same ? Crusty lesions that never heal. Can turn into cancer if not removed. Hope you didn't mind me mentioning x

  • Hi tremeral

    You poor thing also having Bowens disease my mum has it and it's horrible. I was lucky to be given the all clear from mine but the wound won't heal very well!. Had tests which weten't good so I'm waiting to go to vascular medicine. Arterial blood flow not good!. There's always something with us. I still have to go to nurses for dressing change twice a week. It's all so wearing!.Gastros can be so tough, I haven't had any problems getting Colifoam. Couldn't manage without it. Hope it's not discontinued!. Another stress we can do without. I do hope you get help soon. Take care and I certainly didn't mind you asking. X

  • When I was initially having problems I was possible myositis. I still have some weakness in the legs but nowhere like at that stage. I felt like I had no strength and they soon began to hurt. Saying that I did have reasonable strength but I didn't trust my legs. This still happens. If I need to stand on a high stool I put one foot on the stool but I cannot put the weight through I have to stop think about it and do a rocking like action.

    I don't think it progressed any further and has been sorted by mtx and initially steroid injections. I can now walk a good distance without a lot of discomfort. I'm not fast and I manage hills by slowing down further and taking small steps. They are hard work but I win.

    Good luck

  • Aww thanks for your reply very much appreciated. So glad the injections have helped u. I've been on steroids for over 30 years & think increasing the steroids may make it worse. I've had loads of steroid injections for hip bursitis but didn't do much for me. All the best to u I hope the problems has now subsided for u God Bless.

  • Hu tremarel, i was diagnosed with SLE in 98..thats 18 years of knowing something was wrong with me not counting the difficulties i qas have in my teenage years..any who? I was diagnosed with this myositis 6 months ago, my creatine keratin(ck) levels were over 9000k...it should be a little under 200...i was admitted in the hospital for 5 days for the first time for this terrible flare...could barely walk, swallow, stretch my arms with feeling so easily tired & the most part of it was i lost my ability to go to the bathroom on time...im in therapy for speech, physical & my reproductive( kegal excises) therapy...its the worst..none of my meds was working, so now i get this infusion called globin injection it only been two months..its suppose to show real effect by my third inject...im gain some strength but not feeling like i should...mind you i really never had nothing major like this since i was diagnosed...so this is severe to me...

  • Aww bless u. U really been through it hey. I was diagnosed in the 70's & not much known about lupus at that time. Been on steroids ever since. Is it immunolglobulin ur on ? I do immunoglobulin infusions at home weekly as my body not making antibodies. I've been on it now for 10 years. It has helped keeping away all the nasty infections but still get lots of other things going haywire . Hope things get better for u soon God Bless x

  • Yes thats the name of the injection i just started...thanks

  • Hi tremarel, oh my ck level is down to 400 now due to the injection though..so its doing something for me..thank God!!! Good luck on wjatever you choose to do & remember watch those ck levels...this means our muscles are deteriorating fast when high like that...this is the understanding that i got from my rheumatologist for almost 6 years now....find out from yours...God bless...

  • I've had it for the past 23 years. I can advise of a UK specialist Myositis clinic

    Here are some links: healthunlocked.com/myositisuk

    facebook.com/groups/2432609...

    myositis.org.uk/

  • Cheers Jo thanks for the info you sent much appreciated x

You may also like...